Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 76, NWS Cheyenne, WY

June 25, 2011Cheyenne County, Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 25, 2011, 7:11 PM MDT for Cheyenne County, Kimball County, Nebraska. It was in force for 23 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2011, 7:11 PM MDT (01:11 UTC)
Expired
Jun 25, 2011, 7:34 PM MDT
In force
23 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Cheyenne County, NE, Kimball County, NE

The radar

The Cheyenne radar (KCYS), 127 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:25 PM MDTTSTM WND DMG3 W Potter, NESEMI BLOWN OVER ON INTERSTATE 80 JUST INSIDE CHEYENNE COUNTY LINE.
Jun 25, 7:25 PM MDTTORNADO3 W Potter, NESEMI BLOWN OVER ON INTERSTATE 80 JUST INSIDE CHEYENNE COUNTY LINE. DAMAGE CAUSED BY APPARENT TORNADO.
Jun 25, 7:28 PM MDTTORNADO3 W Potter, NETWO ROPE TORNADOES.
Jun 25, 7:30 PM MDTTSTM WND DMGPotter, NETWO LARGE TREES DOWN IN POTTER DUE TO STRONG WINDS.
Jun 25, 7:44 PM MDTHAIL 0.54 E Potter, NEALSO HEAVY RAIN AND GUSTY WIND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
3421 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WUUS55 KCYS 260111
SVRCYS
NEC033-105-260200-
/O.NEW.KCYS.SV.W.0076.110626T0111Z-110626T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
711 PM MDT SAT JUN 25 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 800 PM MDT

* AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF POTTER...OR 15 MILES
  EAST OF KIMBALL...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POTTER...GURLEY...BROWNSON...I-80 EXIT 38 AND I-80 EXIT 48.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 34 AND
52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4129 10348 4141 10336 4133 10294 4101 10320
TIME...MOT...LOC 0111Z 309DEG 18KT 4128 10338
WIND...HAIL <50MPH 1.50IN

$$

RE
1 follow-up statement
605 
WWUS55 KCYS 260134
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
734 PM MDT SAT JUN 25 2011

NEC033-105-260144-
/O.CAN.KCYS.SV.W.0076.000000T0000Z-110626T0200Z/
CHEYENNE NE-KIMBALL NE-
734 PM MDT SAT JUN 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIMBALL AND
WESTERN CHEYENNE COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM WARNING THAT PROMPTED THE WARNING HAS BEEN 
UPGRADED TO A TORNADO WARNING FOR WEST CENTRAL CHEYENNE COUNTY.

LAT...LON 4129 10348 4141 10336 4133 10294 4101 10320
TIME...MOT...LOC 0134Z 309DEG 18KT 4121 10326

$$

RE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:33 PM MDT, 38 minutes earlier.

Area forecast discussion, Jun 25, 6:33 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MDT SAT JUN 25 2011

.DISCUSSION...THUNDERSTORMS WERE MAINLY FOCUED ACROSS THE NORTH PART
OF THE CWA EARLY THIS EVENING.  ACTIVITY CONTINUES TO SLOWLY BECOME
STRONGER SINCE 2330Z WITH LOTS OF HAIL UP TO MARBLE SIZED REPORTED
WITH THE STORMS.  THE ACTIVITY SHOULD CONTINUE TO MOVE EAST WITH
MOST OF IT OUTSIDE THE CWA BY 03Z.  DRIER AIR HAS SPREAD OVER THE
CWA FURTHER WEST WITH MUCH LESS AND MUCH WEAKER STORMS.  LOW CLOUDS
AND FOG ARE POSSIBLE OVER THE PANHANDLE AFTER 08Z AS THE LOW LEVEL
MOISTURE PERSISTS.  IN A RECENT UPDATE HAVE LOWERED POPS OVER MUCH
OF THE WEST PART OF THE CWA AND MADE OTHER MINOR FIRST PERIOD
CHANGES.

&&

.AVIATION...00Z TAF ISSUANCE...
THUNDERSTORMS WILL AFFECT THE NORTH PART OF THE CWA THROUGH 03Z WITH
A PERIOD OF MVFR CEILINGS AND VISIBILITIES IN RAIN ASSOCIATED.  IFR
CEILINGS AND VISIBILITIES IN FOG CAN BE EXPECTED OVER THE PANHANDLE
BETWEEN 08Z AND 16Z.  SUNDAY WILL BE DRIER AND WINDIER OVER THE
WEST PART OF THE CWA...WITH WESTERLY WINDS GUSTING AS HIGH AS 30
KNOTS.  THUNDERSTORMS WILL AGAIN DEVELOP SUNDAY AFTERNOON OVER
MAINLY THE NORTHEAST THIRD OF THE CWA AND CONTINUE THROUGH THE
EVENING.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 112 PM MDT SAT JUN 25 2011/...

SHORT TERM...TONIGHT THROUGH MONDAY.

TONIGHT...ISOLATED TO SCATTERED SEVERE THUNDERSTORMS EXPECTED NORTH
OF A DOUGLAS TO SIDNEY LINE THIS EVENING. NAM DEPICTS WELL
PRONOUNCED LOW AND MID LEVEL THETA-E RIDGE AXISES ACROSS EASTERN
WYOMING AND EASTERN COLORADO WITH THE LOW LEVEL THETA-E RIDGE AXIS
SUGGESTING IMPRESSIVE LOW LEVEL THETA-E CONVERGENCE AND POSITIVE
THETA-E ADVECTION INTO A PROJECTED SURFACE
TROUGH AND CONVERGENCE AXIS FROM WHEATLAND TO LUSK TO RAPID CITY
THIS EVENING. THUS...GREATEST RISK OF SEVERE THUNDERSTORMS THIS
EVENING EXPECTED ACROSS EASTERN CONVERSE...NIOBRARA...PLATTE...GOSHEN
COUNTIES OF WYOMING AND ACROSS THE WESTERN NEBRASKA PANHANDLE. WITH
DECENT LOW LEVEL AND INSTABILITY MOISTURE FEED THIS EVENING...EXPECT STRONG
TO SEVERE THUNDERSTORMS TO CONTINUE WELL INTO THE EVENING
HOURS...AIDED IN LIFT BY THE SHORTWAVE TROUGH ALOFT MOVING EASTWARD
ACROSS MONTANA AND WYOMING. THUNDERSTORMS ALONG AND WEST OF
INTERSTATE 25 WILL DISSIPATE THIS EVENING WITH LOSS OF DAYTIME
HEATING. AREAS OF FOG LIKELY LATE TONIGHT EAST OF A DOUGLAS TO
KIMBALL LINE PER BOUNDARY LAYER PROGS OVER 90 PERCENT RELATIVE
HUMIDITY AND WITH LOW LEVEL JET DEVELOPMENT.

SUNDAY...COLD FRONT PROGRESSES SOUTH ACROSS OUR COUNTIES AS THE NEXT
SHORTWAVE TROUGH ALOFT MOVES EAST ACROSS EASTERN MONTANA. WILL SEE
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ERUPT NORTH OF A
RAWLINS TO SIDNEY LINE IN THE LOW AND MID LEVEL THETA-E RIDGE AXISES
FROM DOUGLAS TO SCOTTSBLUFF. 800 TO 2000 JOULES PER KILOGRAM OF CAPE
AVAILABLE ALONG WITH ADEQUATE DIRECTIONAL WIND SHEAR TO PRODUCE A
SLIGHT RISK OF SEVERE STORMS IN THE AFTERNOON AND EVENING NORTH OF
A CASPER TO SCOTTSBLUFF LINE AS THE STORM PREDICTION CENTER DEPICTS.

AS IS OFTEN THE CASE ACROSS EASTERN WYOMING AND EASTERN COLORADO...SEVERE
WEATHER OUTBREAKS ARE MORE PRONOUNCED IN COVERAGE ON THE FIRST DAY
AFTER THE PASSAGE OF A COLD FRONT...AS WILL BE THE CASE DUE TO THE
STRONG DIRECTIONAL SHEAR AND POOLING OF LOW LEVEL MOISTURE AND
INSTABILITY IN THE WAKE OF THE COLD FRONT.

SUNDAY NIGHT...THUNDERSTORMS WILL DECREASE IN AREAL COVERAGE THROUGH
THE NIGHT WITH LOSS OF HEATING. COVERAGE OF STORMS WILL BE GREATEST
IN THE EVENING NORTH OF A DOUGLAS TO SCOTTSBLUFF LINE WHERE LOW
LEVEL CONVERGENCE WILL BE MAXIMIZED NORTH OF THE COLD FRONT.

MONDAY...LOW AND MID LEVEL THETA-E RIDGE AXISES WILL STRETCH FROM
CASPER TO DENVER WITH THE INSTABILITY AXIS ALONG AND WEST OF THE
LARAMIE RANGE. EXPECT ISOLATED AFTERNOON THUNDERSTORMS MAINLY ALONG
AND WEST OF INTERSTATE 25 IN THE LOW AND MID LEVEL THETA-E RIDGE
AXISES AND FEW IF ANY THUNDERSTORMS IN THE COOL AND MORE STABLE
AIRMASS EAST OF INTERSTATE 25 IN THE WAKE OF THE PASSING COLD FRONT.
RIDGING ALOFT WILL ALSO LIMIT AFTERNOON THUNDERSTORM COVERAGE
COMPARED TO THUNDERSTORM COVERAGE TODAY AND SUNDAY.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY

UPPER RIDGE FORECAST TO CONTINUE BUILDING INTO THE AREA MONDAY AND
PERSISTING INTO WEDNESDAY. RIDGE BEGINS TO MOVE OFF TO THE EAST
WEDNESDAY AFTERNOON AS A PACIFIC LOW PRESSURE SYSTEM MOVES INTO
NORTHERN CALIFORNIA/NEVADA. KEPT SLIGHT CHANCE POPS GOING IN THE
FORECAST FOR THE LATTER PART OF THE WEEK. TEMPERATURES QUITE WARM
WITH UPPER 80S/LOW 90S TUESDAY AND THURSDAY...MID 90S WEDNESDAY AND THEN A
COOL DOWN FRIDAY.

&&

.AVIATION...18Z TAFS

AFTERNOON CONVECTION STILL ANTICIPATED AT OUR TAF SITES...MORE
LIKELY OVER THE PANHANDLE AIRPORTS AROUND THE 21-22Z TIMEFRAME.
COVERAGE SHOULD BE LESS THAN FRIDAY EVENING...SO PINPOINTING EXACT
AIRPORTS AND TIMING STILL FAIRLY DIFFICULT. WILL CONTINUE VCTS
WORDING IN TAFS AND WAIT FOR FURTHER DEVELOPMENT.

&&

.FIRE WEATHER...NO FIRE WEATHER ISSUES THROUGH MONDAY.

&&

.HYDROLOGY...

WARMER THAN NORMAL TEMPERATURES WILL CONTINUE THROUGH THIS WEEKEND...
FOLLOWED BY COOLER TEMPERATURES BEHIND A FRONT ON MONDAY. HIGHS THIS
WEEKEND WILL BE IN THE 80S ACROSS THE PLAINS WITH 60S AND 70S IN THE
MOUNTAINS AND HIGH VALLEYS. THESE WARM TEMPERATURES WILL INCREASE THE
RATE OF MOUNTAIN SNOW MELT. ISOLATED TO SCATTERED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. STRONG
TO SEVERE STORMS WILL BE POSSIBLE OVER THE EASTERN PLAINS THIS AFTERNOON
AND EVENING...WITH PRECIPITATION TOTALS UP TO ONE HALF INCH. THE
MOUNTAINS CAN EXPECT UP TO A TENTH OF AN INCH. FLOOD WARNINGS REMAIN
IN EFFECT FOR SARATOGA...SINCLAIR...ENCAMPMENT AND LARAMIE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...RUBIN
LONG TERM/AVIATION...CLAYCOMB
UPDATE...WEILAND
Hazardous weather outlook, Jun 25, 11:00 AM MDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1100 AM MDT SAT JUN 25 2011

WYZ103>106-109>118-261200-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
1100 AM MDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
NORTH OF A DOUGLAS TO SIDNEY LINE.

SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON...
PRIMARILY ALONG AND EAST OF INTERSTATE 25. BECAUSE OF ADEQUATE WIND
SHEAR AND INSTABILITY...SOME OF THE THUNDERSTORMS WILL LIKELY BECOME
SEVERE ACROSS EASTERN CONVERSE...NIOBRARA...GOSHEN AND PLATTE
COUNTIES THIS AFTERNOON AND EVENING ALONG A SURFACE TROUGH AND
CONVERGENCE AXIS FROM WHEATLAND TO LUSK TO RAPID CITY.

SEVERE THUNDERSTORMS WILL BE MOST LIKELY BETWEEN 200 PM AND 1000 PM
ALONG THE SURFACE TROUGH AND CONVERGENCE AXIS FROM WHEATLAND TO
LUSK. STORM MOVEMENT WILL BE TO THE NORTHEAST AT 25 MPH.

THREATS FROM SEVERE THUNDERSTORMS WILL INCLUDE ONE INCH DIAMETER OR
LARGER HAIL...WIND GUSTS IN EXCESS OF 60 MPH AND HEAVY RAIN.
THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT.

ISOLATED THUNDERSTORMS WILL DEVELOP ELSEWHERE THIS AFTERNOON AND
EVENING...SOUTH OF A DOUGLAS TO SIDNEY LINE...OUTSIDE OF THE SLIGHT
RISK AREA...WITH THE THREATS FROM THUNDERSTORMS INCLUDING WIND GUSTS
TO 55 MPH AND HAIL UNDER ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY.
SOME OF THE THUNDERSTORMS MAY BE STRONG TO SEVERE.

MINOR TO MODERATE FLOODING ALONG THE LARAMIE AND THE UPPER NORTH
PLATTE RIVERS WILL CONTINUE THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-261200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
1100 AM MDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING NORTH OF A DOUGLAS TO SIDNEY LINE.

SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON...PRIMARILY
ALONG A SURFACE TROUGH AND CONVERGENCE AXIS THAT WILL STRETCH FROM
WHEATLAND TO LUSK TO RAPID CITY...AND ALONG THE EASTERN SLOPES OF
THE LARAMIE RANGE FROM DOUGLAS TO WHEATLAND TO CHEYENNE.

BECAUSE OF ADEQUATE WIND SHEAR AND INSTABILITY...SOME OF THE
THUNDERSTORMS WILL LIKELY BECOME SEVERE ACROSS MUCH OF THE PANHANDLE
OF WESTERN NEBRASKA THIS AFTERNOON AND EVENING...WITH THE GREATEST
THREAT ACROSS SIOUX...DAWES...BOX BUTTE...SCOTTS BLUFF AND MORRILL
COUNTIES FROM MID AFTERNOON THROUGH THIS EVENING.

SEVERE THUNDERSTORMS WILL BE MOST LIKELY BETWEEN 200 PM AND 1000 PM
ALONG THE SURFACE TROUGH AND CONVERGENCE AXIS FROM WHEATLAND TO LUSK
TO RAPID CITY. STORM MOVEMENT WILL BE TO THE NORTHEAST AT 25 MPH.

THREATS FROM SEVERE THUNDERSTORMS WILL INCLUDE ONE INCH DIAMETER OR
LARGER HAIL...WIND GUSTS IN EXCESS OF 60 MPH AND HEAVY RAIN.
THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY.
SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE NORTHEAST OF
A LINE FROM DOUGLAS TO SIDNEY.

MINOR TO MODERATE FLOODING ALONG THE LOWER NORTH PLATTE RIVER
WILL CONTINUE THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Local storm report, Jun 25, 6:24 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
624 PM MDT SAT JUN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             8 SE CRAWFORD           42.60N 103.30W
06/25/2011  M0.50 INCH       DAWES              NE   TRAINED SPOTTER

            ALSO WIND GUSTS TO 30 MPH.

0623 PM     HAIL             BILL                    43.21N 105.26W
06/25/2011  E0.25 INCH       CONVERSE           WY   TRAINED SPOTTER

&&

MWEILAND
Special weather statement, Jun 25, 6:30 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
630 PM MDT SAT JUN 25 2011

NEZ020-021-054-055-260115-
BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-
630 PM MDT SAT JUN 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN MORRILL...
NORTHEASTERN KIMBALL...EXTREME NORTHWESTERN CHEYENNE AND
SOUTHEASTERN BANNER COUNTIES UNTIL 715 PM MDT...

AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF BENNETT RESERVOIR...OR 13 MILES
NORTH OF KIMBALL...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN KIMBALL...NORTHWESTERN
CHEYENNE...SOUTHEASTERN BANNER AND SOUTHWESTERN MORRILL COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

RE
Special weather statement, Jun 25, 6:50 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
650 PM MDT SAT JUN 25 2011

WYZ101-260145-
CONVERSE COUNTY LOWER ELEVATIONS WY-
650 PM MDT SAT JUN 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CONVERSE COUNTY
UNTIL 745 PM MDT...

AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLUE HILL RESERVOIR...OR 20 MILES NORTHEAST
OF EVANSVILLE...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CONVERSE COUNTY.

RE
Special weather statement, Jun 25, 6:54 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT SAT JUN 25 2011

NEZ096-WYZ108-260200-
GOSHEN COUNTY WY-SOUTH SIOUX NE-
654 PM MDT SAT JUN 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX AND EASTERN GOSHEN
COUNTIES UNTIL 800 PM MDT...

AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LINGLE...OR 8 MILES NORTHWEST OF
TORRINGTON...MOVING EAST NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOUNT EDNA...

RE
Local storm report, Jun 25, 6:56 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT SAT JUN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TORNADO          12 NE KIMBALL           41.36N 103.50W
06/25/2011                   KIMBALL            NE   TRAINED SPOTTER

            BRIEF TOUCHDOWN.

&&

HAMMER
Local storm report, Jun 25, 7:02 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
702 PM MDT SAT JUN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             19 SE HARRISBURG        41.36N 103.48W
06/25/2011  E1.75 INCH       KIMBALL            NE   TRAINED SPOTTER

            GOLF BALL SIZED HAIL LASTED FROM 654 PM UNTIL 656 PM MDT.

&&

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:45 PM MDTTornado WarningCYSBanner, Kimball30 min
Jun 25, 7:12 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux46 min
Jun 25, 7:24 PM MDTTornado WarningCYSCheyenne36 min
Jun 25, 7:47 PM MDTTornado WarningCYSCheyenne28 min
Jun 25, 7:55 PM MDTSevere Thunderstorm WarningCYSBox Butte, Scotts Bluff, Sioux48 min
Jun 25, 8:13 PM MDTTornado WarningCYSCheyenne32 min
Jun 25, 8:43 PM MDTSevere Thunderstorm WarningCYSCheyenne47 min
Jun 26, 9:02 AM MDTSevere Thunderstorm WarningCYSDawes40 min
Jun 26, 4:39 PM MDTSevere Thunderstorm WarningCYSDawes35 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.